Alert archive / Montana / High Wind Watches in 2014

High Wind Watch 21, NWS Great Falls, MT

October 25, 2014

NWS Great Falls, MT issued this high wind watch at Oct 25, 2014, 4:31 AM MDT. It took effect at Oct 25, 2014, 6:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 25, 2014, 4:31 AM MDT (10:31 UTC)
In effect from
Oct 25, 2014, 6:00 PM MDT
Expired
Oct 25, 2014, 2:29 PM MDT
In force
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

397 
WWUS75 KTFX 251031
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
431 AM MDT SAT OCT 25 2014


MTZ009-048-252245-
/O.NEW.KTFX.HW.A.0021.141026T0000Z-141027T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
431 AM MDT SAT OCT 25 2014

...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH SUNDAY
EVENING. 

* TIMING AND MAIN IMPACT: GUSTY SOUTHWEST WINDS WILL INCREASE THIS
  EVENING AND COULD BECOME STRONG NEAR AND AFTER MIDNIGHT. WINDS
  ARE EXPECTED TO DIMINISH SUNDAY EVENING. STRONG WINDS COULD MAKE
  TRAVEL DIFFICULT FOR HIGH-PROFILE VEHICLES.

* WINDS: SOUTHWEST WINDS 40 TO 50 MPH WITH GUSTS AS HIGH AS 75 MPH
  ARE POSSIBLE. 

* OTHER IMPACTS: POOR VISIBILITIES IN SNOW AND BLOWING SNOW ARE
  EXPECTED IN THE MOUNTAINS.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

MTZ010-252245-
/O.NEW.KTFX.HW.A.0021.141026T0600Z-141027T0000Z/
EASTERN GLACIER-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK
431 AM MDT SAT OCT 25 2014

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
AFTERNOON. 

* TIMING AND MAIN IMPACT: GUSTY SOUTHWEST WINDS WILL INCREASE
  AFTER MIDNIGHT AND COULD BECOME STRONG BY EARLY MORNING. WINDS
  ARE EXPECTED TO DIMINISH BY LATE SUNDAY AFTERNOON. STRONG WINDS
  COULD MAKE TRAVEL DIFFICULT FOR HIGH-PROFILE VEHICLES.

* WINDS: SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS TO 65 MPH ARE
  POSSIBLE. 

* LOCATIONS AFFECTED INCLUDE: CUT BANK.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
1 follow-up statement
232 
WWUS75 KTFX 252029
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
229 PM MDT SAT OCT 25 2014

MTZ009-048-261100-
/O.UPG.KTFX.HW.A.0021.141026T0000Z-141027T0600Z/
/O.NEW.KTFX.HW.W.0029.141026T0000Z-141027T0600Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
229 PM MDT SAT OCT 25 2014

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO
MIDNIGHT MDT SUNDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
MIDNIGHT MDT SUNDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN
EFFECT. 

* TIMING AND MAIN IMPACT: GUSTY SOUTHWEST WINDS WILL INCREASE THIS
  EVENING AND WILL BECOME STRONG NEAR AND AFTER MIDNIGHT. WINDS
  ARE EXPECTED TO DIMINISH SUNDAY EVENING. STRONG WINDS COULD MAKE
  TRAVEL DIFFICULT FOR HIGH-PROFILE VEHICLES.

* WINDS: SOUTHWEST WINDS 40 TO 50 MPH...WITH GUSTS TO 75 MPH.

* OTHER IMPACTS: POOR VISIBILITIES IN SNOW AND BLOWING SNOW ARE 
  EXPECTED IN THE MOUNTAINS.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING AND MARIAS PASS.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ010-261100-
/O.UPG.KTFX.HW.A.0021.141026T0600Z-141027T0000Z/
/O.NEW.KTFX.HW.W.0029.141026T0600Z-141027T0000Z/
EASTERN GLACIER-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK
229 PM MDT SAT OCT 25 2014

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM MDT SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* TIMING AND MAIN IMPACT: GUSTY SOUTHWEST WINDS WILL INCREASE 
  AFTER MIDNIGHT AND WILL BECOME STRONG BY EARLY MORNING. WINDS 
  ARE EXPECTED TO DIMINISH BY LATE SUNDAY AFTERNOON. STRONG 
  WINDS COULD MAKE TRAVEL DIFFICULT FOR HIGH-PROFILE VEHICLES. 

* WINDS: SOUTHWEST WINDS 30 TO 40 MPH...WITH GUSTS TO 65 MPH.

* LOCATIONS AFFECTED INCLUDE: CUT BANK.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT
  OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Oct 25, 4:06 AM MDT, 25 minutes earlier.

Area forecast discussion, Oct 25, 4:06 AM MDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
406 AM MDT Sat Oct 25 2014

.DISCUSSION...
Today through Monday...An upper ridge moving into western Montana
this morning will shift to near the eastern Montana border by late
this afternoon. A Pacific upper trough is expected to move into
western Montana Sunday afternoon then into eastern Montana Sunday
night. Northwest flow aloft will be over the area Monday. As for
weather..with clear skies and light winds and small temperature-
dewpoint spreads will mention patchy fog over the southwest
valleys for early this morning. Otherwise for the rest of the day
expect sunny to partly cloudy skies and no precipitation. That
changes beginning tonight as moisture increases ahead of the upper
trough. The associated cold front will move through western
Montana tonight and into central Montana by early Sunday morning.
Showers will develop over the western mountains this evening then
spread to southwest Montana late tonight as snow levels fall to
between 7000 and 7500 feet by morning. More precipitation is
expected over the western and southwest mountains Sunday as snow
levels continue to fall. Precipitation should diminish over
southwest Montana Sunday night as snow levels lower to between
4000 and 4500 feet. As for the plains gusty downslope winds will
limit precipitation chances on Sunday. That changes Sunday night
as northwest flow brings some moisture down from Canada. Rain
showers will turn to mostly snow showers after midnight. Looking
at the forecast area as a whole snow amounts should be less than
an inch for the plains and valleys while mountains could see
several inches.

High wind situation...A watch has been issued for the Rocky
Mountain Front and eastern Glacier County for tonight through
Sunday. Southwest flow aloft will increase tonight. Unlike the
most recent wind event..conditions look more favorable for high
winds. However there continues be some uncertainty with regard to
the ingredients for high winds so have elected to go the watch
route for now.

Thunderstorms...The airmass could become unstable Sunday afternoon
associated with the upper trough. However am not sure it will be
unstable enough for thunderstorms. It does look like there will be
enough of a threat over far southwest Montana to include its
mention in the forecast. Blank

Monday Night through Saturday...Models remain in good agreement
bringing another low pressure system through the region into Monday.
With generally westerly flow, precipitation chances appear to be
mostly limited to the West and Southwest MT mountains. The system
exits Tuesday with weak transient high pressure briefly moving over
the region. A generally unsettled westerly flow develops Wednesday
and several disturbances embedded in the flow will pass over Montana
Wednesday. High pressure begins to build over the region Thursday as
a low pressure system off the west coast deepens. Warm southwesterly
flow returns to the region by the end of the week. Temperatures
remain cool into Tuesday before warming into the 60s later in the
week. Overall chances of meaningful precipitation for the plains
remain fairly low throughout the period.

&&

.AVIATION...
UPDATED 0450Z.
VFR conditions expected through the TAF period. Scattered showers
will continue to push north across the area over the next few hours.
Some rain is possible over the TAF sites, have not seen a drop in
flight categories with the showers though, and precipitation appears
to be less than 0.05 with the heaviest showers. Clearing is
occurring behind the showers according to satellite images and radar
returns. Winds will continue to remain relatively light overnight
with some afternoon increases possible. Suk

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  67  45  52  34 /   0  10  10  40
CTB  59  41  51  28 /   0  10  20  60
HLN  71  43  55  36 /   0  10  20  20
BZN  70  36  54  27 /   0  20  50  20
WEY  60  28  41  20 /   0  30  60  50
DLN  69  39  50  28 /   0  20  40  20
HVR  64  40  58  34 /   0  10  10  70
LWT  71  43  56  34 /   0  10  20  30

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH from late tonight through Sunday afternoon
Eastern Glacier.

HIGH WIND WATCH from this evening through Sunday evening
Northern Rocky Mountain Front...Southern Rocky Mountain Front.

&&

weather.gov/greatfalls
www.twitter.com/NWSGreatFalls
www.facebook.com/NWSGreatFalls

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 2:29 PM MDTHigh Wind WarningTFX31 hr

Nearby

High Wind Watches in Montana, 2014Every high wind watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.